Thunderstorm Wind, Cuyahoga
- When
- July 10, 7:10 AM EST
- Where
- Cuyahoga County, East Cleveland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.667, -82.583
Several trees were reported down.
16 hail, 15 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 10, 6:35 AM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 735 AM EDT MON JUL 10 2006 .AVIATION(12Z-12Z)... COLD FRONT EXTENDS FROM DTW TO SOUTHERN LAKE MICHIGAN. CONVECTION CONTINUED TO MOVE EAST ACROSS LAKE ERIE AND WILL CONTINUE TO DO SO THROUGH THE MORNING HOURS AHEAD OF THE FRONT. AS SOME HEATING TAKES PLACE THIS MORNING AHEAD OF THE FRONT...THUNDERSTORM ACTIVITY WILL PERSIST ALONG THE FRONTAL BOUNDARY AS PER RUC SOLUTION. AFTER FROPA TAKES PLACE...RESIDUAL SC AND AC WILL CONTINUE ACROSS THE AREA AND THEN GRADUALLY TRY TO CLEAR OUT OVERNIGHT. EARLIER THINKING WAS THAT MIST WOULD NOT DEVELOP AFTER 06Z BUT GRADIENT WINDS APPEAR TO DIMINISH TO CALM PRETTY QUICKLY TONIGHT. THEREFORE...WILL INTRODUCE MIST BUT NO LOWER THAN 2 STATUTE MILES AT FINDLAY AND MANSFIELD AND BETWEEN 3 AND 5 MILES ELSEWHERE. && .SHORT TERM(TODAY THRU WED)... LOOKS LIKE MOST OF AREA WILL SEE A PRETTY GOOD SHOT OF RAIN DURING THE PERIOD AS HUMID AIRMASS GETS ESTABLISHED OVER REGION. FIRST CONCERN IS POTENT S/WAVE SET TO DIVE SE ACROSS NWRN PA LATER TODAY. THIS FEATURE CURRENTLY LOCATED NEAR THE SOO AND SHOWING UP NICELY ON WATER VAPOR IMAGERY. AREA OF CONVECTION HAS DEVELOPED IN ADVANCE OF VORT AND IS CURRENTLY MOVING ESE ACROSS LOWER MI. THIS ACTIVITY CONTS TO WEAKEN BUT COULD MAKE IT TO KERI AROUND DAYBREAK. AT SAME TIME CDFNT OVER LOWER MI WILL CONT TO SAG S. THIS FRONT WILL CROSS INTO FORECAST AREA LATER THIS AM. DEWPOINTS SHOULD POOL AHEAD OF THIS FRONT AND EXPCT SHRA AND TSRA TO DEVELOP AS IT MOVES THRU. LAPSE RATES WILL STEEPEN ERN AREAS AS VORT MOVES THRU. THIS COULD LEAD TO SOME OF THE STORMS BECOMING SVR AROUND MIDDAY ROUGHLY ERN 1/2 OF AREA. UNFORTUNATELY THE FRONT WILL HANG UP JUST TO THE S LATER TONIGHT KEEPING WX UNSETTLED THROUGH THE MIDDLE PART OF THE WEEK. BOTH GFS AND NAM DEVELOP A PLAINS LOW TOMORROW AND TRACK IT TO THE NE ON WED. NAM SOL SEEMS A LITTLE OVER AMPLIFIED ALOFT WITH RESULTANT SFC LOW TRACK ACROSS NRN LOWER MI. GFS SOL SEEMS A LITTLE MORE REASONABLE WITH LESS SFC DEVELOPMENT AND A MORE SLY TRACK AND THUS WILL BE FOLLOWED TDA. SO...SHOULD BE MAINLY DRY TONIGHT BUT EXPECT MORE STORMS TUE...AND TUE NIGHT INTO WED AS BAROCLINIC ZONE LIFTS BACK TO THE N AS SFC LOW APPROACHES. WL TRY FOR LIKELY WORDING ALL AREAS TUE NIGHT WITH HIGH CHC POPS WED. TEMPS COULD BE A LITTLE TRICKY TODAY DEPENDING ON HOW MANY CLOUDS THERE ARE. GUID SUGGESTS MOST OF AREA SHOULD SEE 80 DEGS AGAIN TODAY AND THIS SEEMS TO BE A GOOD STARTING POINT. COOLER OBVIOUSLY IN NE OH AND NW PA WHERE THERE SHOULD BE MORE CLOUDS AND PRECIP. GUID LATER PDS REASONABLE. && .LONG TERM (WED NIGHT THRU SUN)... NOT MUCH CHG FM YDA TO TDA IN MDLS WITH BASICALLY WARM BUT UNSETTLED CONDS THRU MID WEEK FOLLOWED BY BUILDING HGTS LATE WEEK AND INTO THE WEEKEND. WILL NEED TO BRING BACK CHC POPS FOR TUESDAY NIGHT AS THE SHORT WAVE RDG BGND TO SHIFT EAST AS AN UPPER LOW MOVES INTO THE WRN GRTLKS. NAM/GFS DIFFER ON SFC LOW POSITION WITH THE NAM TAKING THE SFC LOW ACRS THE WRN LAKES WHILE THE GFS TAKES IT OVER NRN OH AND LERI. ALSO THE GFS REMAINS MORE MOIST. WL CONT TO FOLLOW NAM TRENDS WED AND ALLOW FOR SOME BREAKS IN THE CLOUDS IN THE GRAPHICS BUT FCST SHOULD READ MC. WILL ALSO GO WITH SCT SHWRS/TSTMS IN WORDING VC CHC. IN THE WAKE OF THIS SYSTEM THURSDAY/FRIDAY...THE UPPR RDG IN DVLPG IN THE MIDWEST BGNS TO REACH INTO THE AREA WHICH WILL DRY OUT THE AREA AND BEGIN THE MID SUMMER HEAT WAVE. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...KUBINA LONG TERM...TK AVIATION...LOMBARDY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 600 AM EDT MON JUL 10 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-111000- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 600 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY OVER MOST OF NORTHERN OHIO AND ALL OF NORTHWEST PENNSYLVANIA. A COLD FRONT WILL MOVE SOUTH ACROSS LAKE ERIE LATER THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD DEVELOP AROUND MIDDAY AS THIS FRONT MOVES THROUGH THE AREA. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THE AFTERNOON HOURS. LARGE HAIL IS THE MAIN SEVERE THREAT TODAY... ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
The Cleveland radar (KCLE), 103 km away, was scanning. The volume nearest the first event began at 12:08 UTC.
16 hail, 15 thunderstorm wind. Local standard time, as filed.
Several trees were reported down.
Several large limbs were reported down.
A wind gust of 57 knots was measured by automated wind equipment at the Youngstown-Warren Regional Airport. Also, hail ranging between penny and quarter size was observed. Numerous trees were reported down in the vicinity of the airport and also in Brookfield Township. Numerous trees were also reported down, along with penny size hail, just west of Cortland.
Hail ranging in size from quarter to nickel size was observed. The hail lasted for several minutes in Austintown and covered the ground.
Quarter size hail was observed.
Hail ranging between quarter and nickel size was observed.
Penny size hail was observed.
A wind gust of 63 mph was measured. Numerous trees were reported down. Hail ranging from golf ball to walnut size was also observed.
Numerous trees were reported down.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Several trees were reported down. Also, penny size hail was observed.
Numerous trees were reported down across Suffield and Randolph Townships. Penny size hail was also observed as the severe thunderstorms passed through.
Nickel size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Numerous tree limbs were reported down.
Quarter size hail was observed. Also, several trees were reported down.
Quarter size hail was observed.
Hail ranging between dime and quarter size was observed. In Louisville, the hail accumulated around an inch before it ended.
Penny size hail was observed.
Numerous trees were reported down in Plain Township. Also, several carports were flattened at an apartment complex. Some of the fallen trees and large limbs landed on houses causing damage.
A few large limbs were reported down.
Three trees were reported down.
Numerous trees were reported down.
Numerous trees were reported down.
Quarter size hail was observed.
Penny size hail was observed.
A few large limbs were reported down.
Several large limbs were reported down across Mt. Vernon. One tree fell onto a house causing damage. Several streets were closed in the city during the evening hours due to fallen limbs and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527493, 5527222, 5527223, 5527224, 5526325, 5527229, 5527227, 5527494, 5527225, 5527228, 5527226, 5527230, 5527232, 5527231, 5527489, 5527485, 5527484, 5526327, 5527486, 5527495, 5527487, 5527564, 5527488, 5526326, 5527233, 5527490, 5527491, 5527492, 5526324, 5526323, 5526328.